Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 34, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jul 6, 2007, 6:42 PM MDT for Powell County, Montana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2007, 6:42 PM MDT (00:42 UTC)
- Expired
- Jul 6, 2007, 7:30 PM MDT
- In force
- 48 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Powell County, MT
The radar
The Missoula radar (KMSX), 119 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2522 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3095 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 070043
SVRMSO
MTC077-070130-
/O.NEW.KMSO.SV.W.0034.070707T0042Z-070707T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
642 PM MDT FRI JUL 6 2007
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN POWELL COUNTY IN WEST CENTRAL MONTANA...
* UNTIL 730 PM MDT.
* AT 633 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF DEER
LODGE...OR ABOUT 11 MILES NORTH OF ANACONDA...AND WAS MOVING
NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DEER LODGE AROUND 720 PM MDT...
GARRISON AROUND 730 PM MDT.
DAMAGING WINDS ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LARGE HAIL
IS POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.
LAT...LON 4631 11301 4638 11301 4665 11277 4646 11245
4645 11245 4640 11252 4640 11254 4627 11278
4628 11297
$$
DICKERSON2 follow-up statements
000
WWUS55 KMSO 070116
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
715 PM MDT FRI JUL 6 2007
MTC077-070130-
/O.CON.KMSO.SV.W.0034.000000T0000Z-070707T0130Z/
POWELL MT-
715 PM MDT FRI JUL 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR SOUTHERN POWELL COUNTY...
* AT 708 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF DEER LODGE...AND
WAS MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DEER LODGE AROUND 730 PM MDT.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DANGEROUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4631 11301 4638 11301 4665 11277 4646 11245
4645 11245 4640 11252 4640 11254 4627 11278
4628 11297
$$
DICKERSON000
WWUS55 KMSO 070135
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
732 PM MDT FRI JUL 6 2007
MTC077-070142-
/O.EXP.KMSO.SV.W.0034.000000T0000Z-070707T0130Z/
POWELL MT-
732 PM MDT FRI JUL 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN POWELL COUNTY EXPIRES
AT 730 PM MDT...
THE THUNDERSTORMS OVER SOUTHERN POWELL COUNTY HAVE WEAKENED AND ARE
NO LONGER SEVERE. HOWEVER...WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN
AND DEADLY LIGHTNING ARE STILL LIKELY WITH THESE STORMS THROUGH 800
PM MDT.
LAT...LON 4631 11301 4638 11301 4665 11277 4646 11245
4645 11245 4640 11252 4640 11254 4627 11278
4628 11297
$$
DICKERSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:55 PM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 6, 2:55 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
255 PM MDT FRI JUL 6 2007
.DISCUSSION...MIDLEVEL MOISTURE IS SURGING NORTHWARD INTO
SOUTHWEST MONTANA AND EAST CENTRAL IDAHO KICKING OFF ISOLATED
THUNDERSTORMS. THIS AND EXPECTED BREEZY WINDS LATER THIS
AFTERNOON AND EVENING WILL PRODUCE FIRE WEATHER CONCERNS. A RED
FLAG WARNING HAS BEEN POSTED. CONVECTION SHOULD CONTINUE OVER THE
REGION THROUGH THE EVENING HOURS AND BE CONFINED TO CENTRAL
IDAHO SOUTHWEST AND WEST CENTRAL MONTANA AND DIE OFF LATE THIS
EVENING. THE STRONG RIDGE WHICH HAS PRODUCED RECORD TEMPERATURES
THE PAST 2 DAYS WILL BEGIN TO BREAK DOWN THIS EVENING AS A WEAK
SHORT WAVE NOSES ITS WAY INTO NORTHWEST MONTANA OVERNIGHT.
SATURDAY THE WEAK WAVE WILL MOVE THROUGH SOUTHWEST MONTANA AND
EAST CENTRAL IDAHO. MID LEVEL MOISTURE CONVERGENCE AND DYNAMIC
SUPPORT WILL FORM CONVECTION TOMORROW AFTERNOON AND EVENING. STORMS
THAT DEVELOP WILL BE MAINLY DRY EARLY WITH SOME CONTAINING RAIN BY
EVENING. INCREASING PRESSURE GRADIENTS WITH FRONTAL PASSAGE WILL
INCREASE WINDS IN THE AFTERNOON. THIS COMBINATION OF WIND AND
THUNDERSTORMS WILL CREATE POSSIBLE FIRE WEATHER CONCERNS.
DEPENDING ON THE SPEED OF THE FRONTAL PASSAGE NOCTURNAL
THUNDERSTORMS COULD BE A CONCERN...BUT ARE NOT EXPECTED AT THIS
TIME AS MODELS MOVE THIS THROUGH BY EVENING. A FIRE WEATHER WATCH
HAS BEEN POSTED SATURDAY. TEMPERATURES WILL COOL ABOUT 10 DEGREES
SATURDAY.
ZONAL TO SLIGHTLY NORTHWESTERLY FLOW WILL PREVAIL OVER THE
NORTHERN ROCKIES SUNDAY THROUGH TUESDAY. THIS FLOW PATTERN WILL
USHER IN SLIGHTLY COOLER TEMPERATURES (THOUGH STILL IN THE UPPER
80S TO LOW 90S) AND SOME MID AND HIGH LEVEL CLOUD COVER. THIS WILL
BE SHORT LIVED HOWEVER AS MODELS CONTINUE TO INDICATE ANOTHER
STRONG RIDGE OF HIGH PRESSURE BUILDING OVER THE AREA WEDNESDAY.
ANOTHER BOUT OF HIGH TEMPERATURES (MID TO UPPER 90S) IS EXPECTED
BY THE END OF THE WEEK. CURRENT PLACEMENT OF THIS RIDGE
HOWEVER...SEEMS TO FAVOR MORE MOISTURE IN THE UPPER LEVELS AND
THUS THE POTENTIAL FOR AFTERNOON THUNDERSTORMS BY LATE WEEK.
&&
.AVIATION...NO SIGNIFICANT WEATHER IMPACT TO AVIATION EXPECTED...SEE
APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR BITTERROOT-
DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-EAST LOLO-
FLATHEAD/GLACIER PARK-KOOTENAI-SALISH AND KOOTENAI
RESERVATION-WEST LOLO.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST
BEAVERHEAD-EAST LOLO.
ID...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR CLEARWATER/NEZ PERCE.
&&
SHORT TERM...RPN
LONG TERM....VIA
AVIATION...RPNHazardous weather outlook, Jul 6, 2:33 AM MDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 233 AM MDT FRI JUL 6 2007 IDZ005>010-MTZ001>007-043-062200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 233 AM MDT FRI JUL 6 2007 /133 AM PDT FRI JUL 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT NEAR ALL TIME RECORD HIGH TEMPERATURES ARE EXPECTED ACROSS THE AREA TODAY AS VALLEY TEMPERATURES RISE INTO THE 100 TO 110 DEGREE RANGE IN MOST AREAS. EXTRA PRECAUTIONS WILL BE NECESSARY TO DEAL WITH THE HEAT. IT IS IMPORTANT TO DRINK PLENTY OF FLUIDS ON THESE VERY HOT DAYS. DEHYDRATION STRIKES PEOPLE INDOORS AS WELL AS THOSE SPENDING THEIR TIME OUTDOORS. COOL...NOT COLD...WATER IS THE BEST DRINK TO MAINTAIN PROPER HYDRATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NEAR RECORD HIGH TEMPERATURES MAY BE POSSIBLE LATE NEXT WEEK AS THE RIDGE OF HIGH PRESSURE REAMPLIFIES OVER THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:21 PM MDT | Red Flag Warning | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Lewis and Clark, Madison and 4 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.